Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 6, 2012, 4:41 PM EDT for Lake County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2012, 4:41 PM EDT (20:41 UTC)
- Expired
- Aug 6, 2012, 5:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Melbourne, FL
County Lake County, FL
The radar
The Melbourne radar (KMLB), 111 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 751 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
957
WWUS82 KMLB 062041
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
441 PM EDT MON AUG 6 2012
FLZ045-144-062130-
ORANGE-SOUTHERN LAKE COUNTY-
441 PM EDT MON AUG 6 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EXCESSIVE
LIGHTNING OVER SOUTHERN LAKE COUNTY...WESTERN ORANGE COUNTY...
* UNTIL 530 PM EDT.
AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STORMS CAPABLE OF PRODUCING EXCESSIVE LIGHTNING...WIND GUSTS
TO 40 MPH...SMALL HAIL AND HEAVY RAINFALL THAT MAY CAUSE SOME MINOR
PONDING OF WATER ON ROADWAYS FROM LAKE LOUISA TO WINTER GARDEN AND
WINDERMERE. THE STORMS ARE MOVING SLOWLY NORTH AT 5 MPH.
THIS STORM IS CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...
DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. IF YOU ARE
OUTDOORS...TAKE SHELTER IN A BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. STAY AWAY FROM TREES.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.
LAT...LON 2867 8184 2866 8146 2864 8145 2844 8153
2843 8180
TIME...MOT...LOC 2038Z 173DEG 5KT 2848 8167
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:37 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 6, 3:37 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 337 PM EDT MON AUG 6 2012 .DISCUSSION... THROUGH TONIGHT...OUTFLOW BOUNDARY LIFTED NW FROM EARLY MORNING CONVECTION ALONG THE TREASURE COAST AND HAS LARGELY AFFECTED THE CONVECTIVE CYCLE TODAY. IT PROVIDED CONVECTIVE INITIATION ACROSS NORTHERN SECTIONS EARLIER THIS AFTERNOON BUT TEMPORARILY STABILIZED ATMOS OVER BREVARD/INDIAN RIVER COUNTIES. THE EAST COAST SEA BREEZE GOT A LATE START ALONG THE TREASURE COAST DUE TO CLOUDS AND RAIN THIS MORNING BUT IS NOW PUSHING INLAND AND WILL SPARK SCATTERED SHOWERS/STORMS BUT AWAY FROM THE COAST. HAVE LOWERED THE POPS FOR THE REMAINDER OF THE AFTERNOON... MAINTAINED 50 PERCENT FOR NORTH INTERIOR (ORANGE/LAKE/SEMINOLE/ OSCEOLA) BUT SLASHED POPS ALONG THE COAST TO 30 PERCENT. EXPECT STORMS OVER THE PENINSULA TO DIMINISH WITH LOSS OF HEATING AND THE FOCUS FOR STORMS WILL SHIFT BACK OVER THE ATLC OVERNIGHT. HAVE KEPT A 30 POP FOR THE COAST SOUTH OF THE CAPE FOR THE POSSIBILITY OF SCATTERED SHOWERS AND A FEW STORMS BRUSHING THE COAST. DO NOT EXPECT MUCH INLAND PENETRATION BUT HAVE KEPT A SMALL 20 POP INTERIOR. TUE-TUE NIGHT...FRONTAL TROF EXTENDING FROM NEW ENGLAND TO THE MID SOUTH WILL PUSH OFF THE ERN SEABOARD UNDER THE INFLUENCE OF A DEEP CYCLONE OVER HUDSON BAY. THIS WILL SUPPRESS THE ATLC RIDGE AXIS INTO S FL... FORCING THE H100-H70 FLOW TO VEER TO THE SW. DEEP TROPICAL MOISTURE WILL WORK ITS WAY AROUND THE BASE OF THE RIDGE...FOLLOWED BY A POCKET OF DRIER AIR CURRENTLY PUSHING ACRS THE SRN BAHAMAS. THE RESULTING MOISTURE PROFILE WILL DECREASE FROM N TO S...AS WILL POP DISTRIBUTION. THE AIRMASS ASSOC WITH THE RIDGE HAS LITTLE IN THE WAY OF EYE-POPPING INSTABILITY WRT MID LVL VORT/LAPSE RATES OR UPR LVL DIV...SO SVR WX THREAT WILL BE LOW. HAVE ADJUSTED POPS DOWNWARD A TAD...RANGING FROM 50 PERCENT ACROSS THE NORTH TO 20 PERCENT MARTIN COAST. MAX TEMPS NEAR NEAR AVG (U80S/L90S)...MIN TEMPS AOA AVG (M/U70S). WED-WED NIGHT...THE ATLC RIDGE WILL BUILD BACK INTO CENTRAL FL AS THE FRONTAL TROF DAMPENS OUT OVER NEW ENGLAND. THIS WILL AID IN THE ABILITY FOR THE DRY AIR TO WORK ITS WAY INTO THE FL PENINSULA...RESULTING IN A SIGNIFICANT DROP IN PRECIP CHANCES. MID LVL SUPPRESSION WILL INCREASE AS WELL AS THE RIDGE BUILDS OVERHEAD...MODELS INDICATE LITTLE IN THE WAY OF MID LVL VORT/UPR LVL DIV. THE N-S POP BREAKDOWN WILL CONTINUE...BUT WILL DROP TO 30/20. GIVEN THE TORPID NATURE OF THE AIRMASS...WILL WORD FOR UNCERTAINTY RATHER THAN COVERAGE. LITTLE CHANGE IN TEMP DISTRIBUTION. THU-SUN...THE ATLC RIDGE WILL MEANDER ACRS THE CENTRAL/SRN FL PENINSULA AS A TROFFING PATTERN PREVAILS OVER THE ERN CONUS THRU THE REMAINDER OF THE WEEK. LOW POPS THRU MIDWEEK AS THE DRY AIR WILL LINGERS GRADUALLY MODIFIES. THE STANDARD SCT AFTN SHRA/TSRA PATTERN WILL RETURN TO CENTRAL FL BY WEEK'S END AS THE DEEP S/SERLY FLOW TAPS A NEW WAVE OF TROPICAL MOISTURE. WILL KEEP POPS NEAR CLIMO (30-40PCT). NO SIG CHANGE IN THE SOURCE REGION...MAX TEMPS NEAR CLIMO...MINS A FEW DEG ABV CLIMO. && .AVIATION... FOCUS FOR STORMS WILL BE OVER INTERIOR SECTIONS THE REMAINDER OF THE AFTN. THERE REMAINS A THREAT FOR STRONG DOWNBURST WINDS OF 35 TO 45 KNOTS THROUGH 23Z. SEA BREEZE A LITTLE SLOWER PUSHING INLAND OVER MARTIN/ST LUCIE COUNTIES BUT SHRA/TSRA SHOULD REMAIN WEST OF FPR/SUA. && .MARINE... FRONTAL TROF OVER THE ERN CONUS WILL FORCE THE ATLC RIDGE AXIS TO REPOSITION ITSELF OVER S FL BY DAYBREAK TUE...RESULTING IN A GENTLE TO MODERATE S/SWRLY BREEZE. THIS MEANS THERE SHOULD BE MORE PUSH BACK FOR STORMS TO THE COAST ESP NORTH OF THE CAPE. THE FRONTAL TROF WILL PUSH OFF THE ERN SEABOARD BY DAYBREAK WED... ALLOWING THE RIDGE TO REBUILD BACK OVER THE CENTRAL PENINSULA. THE RESULTING SFC/BNDRY LYR WINDS WILL WEAKEN AND SHIFT BACK TO THE S/SE AND REMAIN THRU THE END OF THE WEEK. SEAS 2-3FT NEARSHORE AND 3-4FT OFFSHORE ON TUE... SUBSIDING TO AOB 2FT NEARSHORE AND 2-3FT OFFSHORE ON WED. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 91 76 92 / 20 50 30 30 MCO 76 93 76 93 / 20 40 30 30 MLB 76 91 75 92 / 30 40 20 20 VRB 75 91 74 91 / 30 30 20 20 LEE 76 93 77 93 / 20 50 20 30 SFB 76 93 77 93 / 20 50 30 30 ORL 76 93 78 93 / 20 50 30 30 FPR 75 88 73 91 / 30 30 20 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM...KELLY LONG TERM....SEDLOCK
Hazardous weather outlook, Aug 6, 2:37 PM EDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 237 PM EDT MON AUG 6 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-062200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 237 AM EDT MON AUG 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... A VERY MOIST SOUTHEAST WIND FLOW WILL CONTINUE ACROSS EAST CENTRAL FLORIDA TODAY. SCATTERED SHOWERS AND STORMS WILL MOVE AHEAD OF AN OUTFLOW BOUNDARY ACROSS THE I-4 CORRIDOR THROUGH MID AFTERNOON. THE SEA BREEZE BOUNDARY WILL BE RATHER DIFFUSE AGAIN TODAY. EXPECT MID TO LATE DAY STORM ACTIVITY TO CONCENTRATE INLAND FROM THE EAST COAST THROUGH AROUND SUNSET...WITH MOST OF THE ACTIVITY PUSHING INTO THE WESTERN SIDE OF THE PENINSULA FROM SUNSET ONWARD. TODAY'S STORMS WILL MOVE NORTH-NORTHWEST AT AROUND 10 MPH WHILE DEVELOPING PROGRESSIVELY FARTHER INLAND THROUGH THE AFTERNOON. ANY STRONGER STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING...RAINFALL AMOUNTS OF 1 TO 3 INCHES IN A 60 TO 90 MINUTE PERIOD...AND WIND GUSTS OF 40 TO 50 MPH. MOVE INDOORS IF YOU HEAR THUNDER...OR AT THE FIRST SIGN OF THREATENING WEATHER. .MARINE THUNDERSTORM GUST IMPACT... STORMS WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS OF 34 KNOTS OR GREATER OVER THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS...AS WELL AS ANY LARGER INLAND LAKES AS THEY MOVE NORTH-NORTHWEST AT 10 KNOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LINGERING DEEP MOISTURE WILL ALLOW FOR DEVELOPMENT OF SCATTERED TO LOCALLY NUMEROUS SHOWERS AND LIGHTNING STORMS TUESDAY. DRIER AIR WILL THEN BEGIN TO BUILD INTO THE AREA FROM MID TO LATE WEEK WITH STORM CHANCES DECREASING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SEDLOCK/CRISTALDI
In the hours before
Special weather statement, Aug 6, 4:41 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
441 PM EDT MON AUG 6 2012
FLZ045-144-062130-
ORANGE-SOUTHERN LAKE COUNTY-
441 PM EDT MON AUG 6 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EXCESSIVE
LIGHTNING OVER SOUTHERN LAKE COUNTY...WESTERN ORANGE COUNTY...
* UNTIL 530 PM EDT.
AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STORMS CAPABLE OF PRODUCING EXCESSIVE LIGHTNING...WIND GUSTS
TO 40 MPH...SMALL HAIL AND HEAVY RAINFALL THAT MAY CAUSE SOME MINOR
PONDING OF WATER ON ROADWAYS FROM LAKE LOUISA TO WINTER GARDEN AND
WINDERMERE. THE STORMS ARE MOVING SLOWLY NORTH AT 5 MPH.
THIS STORM IS CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...
DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. IF YOU ARE
OUTDOORS...TAKE SHELTER IN A BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. STAY AWAY FROM TREES.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.
LAT...LON 2867 8184 2866 8146 2864 8145 2844 8153
2843 8180
TIME...MOT...LOC 2038Z 173DEG 5KT 2848 8167Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.